Alert archive / Indiana / River Flood Warnings in 2014
River Flood Warning 68, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Apr 8, 2014, 11:24 AM EDT for Allen County, Indiana. It took effect at Apr 8, 2014, 5:00 PM EDT. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2014, 11:24 AM EDT (15:24 UTC)
- In effect from
- Apr 8, 2014, 5:00 PM EDT
- Expired
- Apr 10, 2014, 2:00 PM EDT
- In force
- 45 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Allen County, IN
The radar
The Northern Indiana radar (KIWX), 57 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point St. Joseph River (OH/IN) near Fort Wayne (ROOI3). The gauge peaked at 12.06 ft at Apr 8, 2014, 4:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04180500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
379
WGUS43 KIWX 081524
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1124 AM EDT TUE APR 8 2014
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING
ALLEN COUNTY
.MINOR FLOODING CONTINUES ALONG AREA RIVERS DUE TO RECENT EXCESSIVE
RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
INC003-091524-
/O.NEW.KIWX.FL.W.0068.140408T2100Z-140410T1800Z/
/ROOI3.1.ER.140408T2100Z.140409T0600Z.140409T1800Z.NO/
1124 AM EDT TUE APR 8 2014
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* FROM THIS AFTERNOON TO THURSDAY AFTERNOON.
* AT 11 AM TUESDAY THE STAGE WAS 12.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 12.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE TUESDAY AFTERNOON
AND CREST NEAR 12.2 FEET AROUND 2 AM WEDNESDAY APRIL 9 AND FALL
BELOW FLOOD STAGE AROUND 2 PM WEDNESDAY APRIL 9.
* AT 12.0 FEET...LOWLAND AND FARMLAND FLOODING NEAR THE RIVER BEGINS.
* THIS CREST COMPARES TO A PREVIOUS CREST OF 12.2 FEET WHICH OCCURRED
ON APR 23 2011.
&&
LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
4117 8506
$$1 follow-up statement
734
WGUS83 KIWX 090210
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EDT TUE APR 8 2014
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE AFFECTING
ALLEN COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.
INC003-090240-
/O.CAN.KIWX.FL.W.0068.000000T0000Z-140410T1800Z/
/ROOI3.1.ER.140408T2122Z.000000T0000Z.140408T2131Z.NO/
1010 PM EDT TUE APR 8 2014
THE FLOOD WARNING IS CANCELLED FOR
THE SAINT JOSEPH RIVER OHIO NEAR ST. JOE RIVER FORT WAYNE
* AT 10 PM TUESDAY THE STAGE WAS 11.8 FEET AND FALLING.
* FLOOD STAGE IS 12.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE TUESDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 11.8 FEET AROUND 2 AM
WEDNESDAY APRIL 9.
&&
LAT...LON 4118 8507 4118 8506 4118 8505 4117 8505
4117 8506
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Apr 8, 6:43 AM EDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 8, 6:43 AM EDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 643 AM EDT TUE APR 8 2014 .SYNOPSIS... ISSUED AT 424 AM EDT TUE APR 8 2014 A WEAK FRONTAL BOUNDARY WILL PASS ACROSS THE REGION TODAY...BRINGING A CHANCE FOR MAINLY LIGHT SHOWERS. SKIES WILL CLEAR TONIGHT WITH MOSTLY SUNNY SKIES EXPECTED WEDNESDAY INTO THURSDAY BEFORE YET ANOTHER FRONT ARRIVES. HIGH TEMPERATURES TODAY WILL RANGE FROM THE MID 40S IN AREAS WHERE CLOUD COVER LINGERS TO MID 50S IN CLEAR SPOTS. LOWS WILL DROP TO NEAR FREEZING WITH HIGHS WEDNESDAY REBOUNDING INTO THE 50S. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 424 AM EDT TUE APR 8 2014 FORECAST TRENDING TOWARDS A QUIET PERIOD INTO THE FIRST PART OF THE LONG TERM...BUT NOT BEFORE A FEW KINKS NEED TO BE SORTED OUT. LARGE AREA OF RAIN THAT PERSISTED MUCH OF THE NIGHT WAS RAPIDLY DISSIPATING WITH ONLY SOME LINGERING LIGHT RAIN/DRIZZLE LEFT IN FAR E/SE SECTIONS. GIVEN TRENDS...NOT GOING TO WORRY ABOUT PLACING IN ZONES. FOCUS SHIFTS TO WEAK FRONTAL BOUNDARY WHERE A BAND OF LIGHT SHOWERS HAS PERSISTED ACROSS PORTIONS OF WISCONSIN AND ILLINOIS. HI RES MODELS ALL WEAKENED THIS AS IT WORKED EAST BUT HAVE YET TO SEE THIS OCCUR. AS A RESULT...HARD TO COMPLETELY IGNORE. HAVE DECIDED TO THROW IN A SLGT CHC OF SHOWERS IN FAR WEST AREAS THROUGH 12Z TO COVER THIS AREA...WHICH HOPEFULLY BE WEAKENING. SKY COVER WILL BE KEY TODAY IN CHANCES FOR SHOWERS AS WELL AS AFTERNOON HIGHS. SUBSIDENCE IMMEDIATELY BEHIND THE MAIN AREA OF RAIN AND THE AFOREMENTIONED BAND TO THE WEST HAS ALLOWED FOR LOWER CLOUDS TO SCOUR OUT WITH ONLY SOME MID/HIGH CLOUDS AROUND. AS SUNRISE OCCURS THIS CLEARING AREA SHOULD WORK EAST AND ALLOW A NICE START TO THE DAY IN EASTERN SECTIONS WHERE TEMPS SHOULD RESPOND FAIRLY WELL AS QUICK SHOT OF COOL AIR ARRIVES IN THE AFTERNOON. THE FRONT WILL BE APPROACHING WESTERN AREAS DURING THE MORNING WITH A WEAK DISTURBANCE MOVING THROUGH THE FLOW. THIS MAY SET THE STAGE FOR SOME WIDELY SCT LIGHT SHOWERS IN FAR SW AREAS...EVENTUALLY SPREADING TO EASTERN AREAS IN THE AFTERNOON. WITH POCKETS OF MDT-STEEP LAPSE RATES. WESTERN LOCATIONS SHOULD THEN GET TO BENEFIT FROM AT LEAST LIMITED CLEARING. CURRENT THINKING BASED ON SAT DATA/OBS VS HIGH RES MODELS WHICH ALL SEEMED TO BE OVERZEALOUS IN LL MSTR WITH EXTENSIVE CLOUD COVER SUPPOSEDLY IN PLACE WHERE CURRENT CONDITIONS ARE CLEAR. RATHER LARGE BUST POTENTIAL FOR TEMPS ACROSS THE BOARD WITH CLOUDS POSSIBLY KEEPING TEMPS IN CHECK AND AREAS OF CLEARING CLIMBING QUICKLY INTO EARLY AFTERNOON BEFORE THE FRONT MOVES THROUGH. HAVE TRIED TO CAPTURE AS MUCH AS POSSIBLE IN GRIDS...BUT DAY SHIFT WILL LIKELY NEED TO FINE TUNE GRIDS FURTHER AFTER ASSESSING MORNING SOUNDING AND SAT DATA. MUCH SIMPLER FORECAST FOR TONIGHT AS RIDGING MOVES IN AND ALLOWS FOR CLEARING SKIES AND LOWS DROPPING TOWARDS FREEZING. && .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 424 AM EDT TUE APR 8 2014 DEEP UPR TROF FROM HUDSON BAY SOUTH TO THE LWR MS VALLEY THIS MORNING WILL PROGRESS EAST AND WEAKEN THROUGH WEDNESDAY AS A RATHER STRONG SHRTWV OVER THE GULF OF ALASKA MOVES EAST... FLATTENS WRN RIDGE AND KICKS IT EAST TOWARD THE MIDWEST. THIS WILL ALLOW FOR DRY CONDITIONS AND WARMER TEMPERATURES IN OUR AREA WED WITH HIGHS CLOSE TO NORMAL IN THE M-U50S. TRAILING CDFNT ASSOCIATED WITH THE SHRTWV/SFC LOW MOVG INTO QUEBEC ON THU WILL MOVE THROUGH OUR CWA THU AFTN-NIGHT. FRONTAL E-SEWD PROGRESS SHOULD BE ENHANCED A BIT BY LAKE BREEZE AS GRADIENT WEAKENS IN FRONTAL TROF APCHG OUR AREA DURING THE DAY. THIS SHOULD RESULT IN A MORE SHALLOW FRONTAL SLOPE RESULTING IN POST-FRONTAL SHOWERS PER NAM/SREF SOLUTIONS. GIVEN THIS SCENARIO AND LITTLE PROGGED INSTABILITY KEPT MENTION OF THUNDER OUT OF THE FCST THOUGH A FEW RUMBLES NOT OUT OF THE QUESTION. CDFNT/LAKE BREEZE PUSHING INTO NW PORTION OF CWA BY EARLY AFTN SHOULD LIMIT HIGH TEMPS THERE TO THE 50S/L60S WHILE SERN PORTIONS OF THE AREA EXPECTED TO REACH THE M-U60S. THURSDAY'S CDFNT EXPECTED TO STALL OUT NEAR THE OH VALLEY THU NGT/FRI AS IT BECOMES ORIENTED PARALLEL TO MID LEVEL FLOW. TRAILING WK SHRTWVS MOVG THROUGH THE ZONAL FLOW MAY CAUSE A FEW POST-FRONTAL SHOWERS TO LINGER S-SE PORTION OF CWA INTO FRI... OTRWS EXPECT DRY CONDITIONS AND A LITTLE COOLER TEMPS AS A WK HIGH PRESSURE SYSTEM MOVES EAST ACROSS THE SRN GRTLKS. MEDIUM RANGE MODELS CONT TO SUGGEST A POTENT SHRTWV WILL DIG SE FROM THE NE PACIFIC THROUGH THE ROCKIES TO THE PLAINS THIS WEEKEND. RIDGING IN ADVANCE OF THIS SYSTEM WILL MOVE ACROSS OUR AREA RESULTING IN WARMER THAN NORMAL TEMPS. STILL EXPECT A VERY STRONG COLD FRONTAL BOUNDARY ASSOCIATED WITH THIS UPR TROF AND UNFORTUNATELY MODEL FROPA TIMING DIFFERENCES REMAIN. ECMWF SUGGESTS SHRTWV DIGGING INTO THE WRN U.S. THIS WEEKEND WILL BE STRONGER THAN GFS/GEM RESULTING IN MORE AMPLIFIED UPR FLOW AND A LATER SFC FROPA. FOR NOW STUCK WITH THE MODEL BLEND APPROACH WITH TEMPS TURNING GRDLY COLDER EARLY NEXT WEEK AND HIGH CHC POPS SUNDAY-MONDAY. GIVEN THE STRENGTH OF THIS CDFNT AND CURRENT MODEL DIFFERENCES IN FROPA TIMING... SUSPECT SOME SGFNT ADJUSTMENTS TO THE FCST WILL EVENTUALLY BE NEEDED IN THIS TIME FRAME. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z WEDNESDAY MORNING) ISSUED AT 633 AM EDT TUE APR 8 2014 WKNG SHRTWV MOVG ACROSS ERN WI/IL ACCOMPANIED BY SCT -SHRA MAY HAVE MINIMAL IMPACTS AT SBN EARLY THIS MORNING WITH WORST CASE SCENARIO LOOKING TO BE BRIEF MVFR VSBY RESTRICTIONS. OTRWS... WITH UNSEASONABLY COLD TEMPS ALOFT... EXPECT BKN STRATO CU DECK AND WIDELY SCATTERED -SHRA TO FORM OVER THE AREA TODAY... BUT CIGS SHOULD BE VFR. MORE STABLE MARINE LAYER PUSHING INLAND SHOULD RESULT IN CIGS E-SE OF SBN THIS AFTN. WITH STEEP LOW LEVEL LAPSE RATES TODAY... STRONGER NW WINDS ALOFT WILL MIX DOWN TO THE SFC WITH GUSTS AROUND 20KTS. CLOUDS SHOULD DIMINISH AND NW WINDS DECREASE THIS EVE WITH DIURNAL LOSS OF HEATING AND HIGH PRESSURE RIDGE BUILDING IN. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...FISHER SHORT TERM...FISHER LONG TERM...JT AVIATION...JT VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Apr 8, 5:51 AM EDT, 5 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 551 AM EDT TUE APR 8 2014 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-091000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 551 AM EDT TUE APR 8 2014 /451 AM CDT TUE APR 8 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MINOR FLOODING MAY CONTINUE ALONG SOME RIVERS IN THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-091000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 551 AM EDT TUE APR 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY MAY BE NEEDED WEDNESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:29 AM EDT | River Flood Warning | IWX | Allen | 59 hr |
Nearby
River Flood Warnings in Indiana, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.